lortab and alcohol consumption once hepatitis c is in remission
my sister has hepatitis c in remission. she used interferon successfully. she takes generic lortabs everyday (not her own prescription)(she takes 2 to 6 pills a day) and drinks alcohol sometimes. she lies by omisson to her doctors. they don't know she takes the pills. they would not give her any when she asked. she says her doctor said she can drink alcohol sometimes if she wants to. i don't believe her. she has an addiction problem. she will not stop the abusing. can this cause her hepatitis c to come out of remission? does interferon work a second time in a case such as hers? her stomach is very big; bloated.
i am worried sick about my sister. the people (other family members)who supply her with her pills won't stop no matter what i say. she is able to con them into doing things her way. they continue to make excuses for her and for themselves for giving them to her. my sister is 51 years old. i think she needs to grow up and take ownership for her actions. it's against the law to do this; isn't it? she seems to think since she is in remission she can do as she pleases.
the people who give her the pills use them as a means to try and appease or control her; she has a horrible temper and is used to having things her way. no one can tell her anything. (we also have a greed issue going on).They complain one day about how she abuses them by conning, lying and cheating to get the pills yet say they feel sorry for her the next. no matter what, they will not stop. this is a case study in dysfunctional families.
I am sorry to hear about your sister and her substance abuse. In answer to your question, no Hepatits, once it has cleared, does not come back from alcohol use. However, she can be damaging her liver with this lifestyle. I wish you strength and wisdom in dealing with her.
Your sister is a drug addict. It's that simple. 12 step program .. lead her to it, but you can't make her go. You may need some support yourself. Maybe there is a corresponding addiction forum on medhelp. As for Lortab & Alcohol ... the acetaminophen (and hydro) combined with alcohol taxes the liver. Lortabs have a high dose of acetaminophen. I've never read about relapse from medications or alcohol, but we're still very early in the game with this sick f'n virus.
You cannot make your sister quit her abusive habits. She makes her own choices. But you can attend Al-Anon or Narcotics Anonymous to help you deal with her situation. Both have great resources, are free of charge and may help you understand and deal with your sister. I wish you the best of luck.
hcv is a virus. it damages the liver. if substances are abused that are toxic to the liver this will cause further damage. the virus will not be reactivated unless one comes in direct blood to blood contact with the virus as in sharing needles or possibly manicure or dental equip etc. once one has damaged the liver and gone thru tx it is wisest to avoid toxic substances. the best known tx for addiction today is 12 step programs like NA and AA. the abuser must be ready to confront the addiction or it is not likely to work. as a sibling u can help though. ALANON may help u deal with your frustration and give u some tips for sis. good luck, babs
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.